MAUDE Adverse Event Report: COOK INC WAYNE PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION

COOK INC WAYNE PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION
Model Number N/A
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer (person): phone: (b)(6).Pma/510(k) #: exempt.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during inspection of a wayne pneumothorax set, a hair was noted within the sealed packaging.The device did not make patient contact.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.Agility logistics informed cook of an incident involving a wayne pneumothorax set (c-utpt-1400-wayne-imh, lot: 13969750).A hair was discovered inside the primary packaging of the device on 22oct2021.The device was unopened and did not make patient contact.Reviews of the documentation, including the complaint history, device history record (dhr).Instructions for use (ifu) and quality control procedures of the device, were conducted during the investigation.The complaint device was not returned for evaluation; therefore, a physical examination could not be conducted.However, a photo of the complaint device was provided by the facility for review.A hair-like fiber was confirmed to be located within the packaging of the unopened device.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for lot 13969750 found no nonconformances that could have contributed to the reported failure mode.Cook also reviewed product labeling.The product ifu, [c_t_wayne_rev12] ¿wayne pneumothorax set,¿ provides the following information to the user related to the reported failure mode: how supplied ¿supplied sterilized by ethylene oxide gas in peel-open packages.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.¿ the information provided upon review of the dmr, dhr, ifu, and examination of the provided photo, suggest that there is evidence the device was manufactured out of specification.There is no evidence of non-conforming devices in house or out in the field.Based on the information provided, examination of product photos and the results of our investigation, it was concluded that a manufacturing/quality control deficiency contributed to the event.The appropriate personnel have been notified.Per the risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.

Brand Name
WAYNE PNEUMOTHORAX SET
Common Device Name
JOL CATHETER AND TIP, SUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key12719620
Report Number1820334-2021-02404
Device Sequence Number19829479
Product Code JOL
UDI-Device Identifier00827002565333
UDI-Public(01)00827002565333(17)230402(10)13969750
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date04/02/2023
Device Model NumberN/A
Device Catalogue NumberC-UTPT-1400-WAYNE-IMH
Device Lot Number13969750
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/22/2021
Supplement Date Received by Manufacturer07/11/2022
Initial Report FDA Received Date10/29/2021
Supplement Report FDA Received Date08/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown